Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 283, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 24, 2020, 9:33 PM CST for Barry County, Dade County, Lawrence County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2020, 9:33 PM CST (03:33 UTC)
- Expired
- Nov 24, 2020, 10:15 PM CST
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barry County, MO, Dade County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 643 m²/s²
- 0-3 km storm-relative helicity
- 677 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455
WUUS53 KSGF 250333
SVRSGF
MOC009-057-109-250415-
/O.NEW.KSGF.SV.W.0283.201125T0333Z-201125T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
933 PM CST Tue Nov 24 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Barry County in southwestern Missouri...
Lawrence County in southwestern Missouri...
Dade County in southwestern Missouri...
* Until 1015 PM CST.
* At 932 PM CST, severe thunderstorms were located along a line
extending from near Sheldon to 8 miles southeast of Jasper to 6
miles northwest of Fairview to 6 miles northwest of Pea Ridge,
moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail. Reports of 55 to
65 mph winds have occurred in the Diamond and Joplin
areas with these storms.
SOURCE...Public.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Stockton Lake... Table Rock Lake...
Roaring River State Park... Monett...
Aurora... Mount Vernon...
Cassville... Marionville...
Shell Knob... Greenfield...
Pierce City... Purdy...
Lockwood... Seligman...
Exeter... Miller...
Wheaton... Verona...
Butterfield... Washburn...
This includes Interstate 44 between mile markers 33 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3729 9404 3730 9407 3758 9408 3757 9362
3728 9363 3728 9361 3683 9361 3682 9359
3650 9358 3650 9406
TIME...MOT...LOC 0332Z 267DEG 43KT 3763 9435 3727 9418 3690 9414 3652
9419
HAIL...0.75IN
WIND...60MPH
$$
DSA3 follow-up statements
880
WWUS53 KSGF 250348
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
948 PM CST Tue Nov 24 2020
MOC009-057-109-250415-
/O.CON.KSGF.SV.W.0283.000000T0000Z-201125T0415Z/
Barry MO-Lawrence MO-Dade MO-
948 PM CST Tue Nov 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR BARRY...LAWRENCE AND DADE COUNTIES...
At 948 PM CST, severe thunderstorms were located along a line
extending from 11 miles east of Sheldon to near Miller to near Monett
to near Seligman, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stockton Lake... Table Rock Lake...
Roaring River State Park... Monett...
Aurora... Mount Vernon...
Cassville... Marionville...
Shell Knob... Greenfield...
Pierce City... Purdy...
Lockwood... Seligman...
Exeter... Miller...
Wheaton... Verona...
Butterfield... Washburn...
This includes Interstate 44 between mile markers 33 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3729 9404 3730 9407 3758 9408 3757 9362
3728 9363 3728 9361 3683 9361 3682 9359
3650 9358 3650 9406
TIME...MOT...LOC 0348Z 278DEG 50KT 3761 9409 3725 9392 3688 9389 3651
9398
HAIL...<.75IN
WIND...60MPH
$$
DSA258
WWUS53 KSGF 250359
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
959 PM CST Tue Nov 24 2020
MOC009-057-109-250415-
/O.CON.KSGF.SV.W.0283.000000T0000Z-201125T0415Z/
Barry MO-Lawrence MO-Dade MO-
959 PM CST Tue Nov 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR EASTERN BARRY...EASTERN LAWRENCE AND EASTERN DADE COUNTIES...
At 958 PM CST, severe thunderstorms were located along a line
extending from 9 miles southwest of Stockton to near Miller to 7
miles south of Aurora to Beaver, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stockton Lake... Table Rock Lake...
Roaring River State Park... Aurora...
Mount Vernon... Marionville...
Shell Knob... Greenfield...
Miller... Verona...
Everton... Golden...
Dadeville... Emerald Beach...
Eagle Rock... Halltown...
Chain-O-Lakes... South Greenfield...
Arrow Point... Hoberg...
This includes Interstate 44 between mile markers 44 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3722 9385 3736 9384 3756 9392 3757 9362
3728 9363 3728 9361 3683 9361 3682 9359
3650 9358 3650 9384
TIME...MOT...LOC 0358Z 278DEG 50KT 3759 9391 3723 9374 3686 9370 3649
9379
HAIL...<.75IN
WIND...60MPH
$$
DSA662
WWUS53 KSGF 250410
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1010 PM CST Tue Nov 24 2020
MOC009-057-109-250420-
/O.EXP.KSGF.SV.W.0283.000000T0000Z-201125T0415Z/
Barry MO-Lawrence MO-Dade MO-
1010 PM CST Tue Nov 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARRY...EASTERN
LAWRENCE AND EASTERN DADE COUNTIES WILL EXPIRE AT 1015 PM CST...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3722 9385 3736 9384 3756 9392 3757 9362
3728 9363 3728 9361 3683 9361 3682 9359
3650 9358 3650 9384
TIME...MOT...LOC 0410Z 267DEG 43KT 3760 9375 3724 9358 3687 9354 3650
9363
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 5:24 PM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 24, 5:24 PM CST, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Springfield MO 524 PM CST Tue Nov 24 2020 ...Updated for 00Z Aviation Discussion... .SHORT TERM...(This evening through Wednesday) Issued at 336 PM CST Tue Nov 24 2020 An upper level low is currently pushing east into the Plains. An associated area of surface low pressure is located across southern Kansas and northern Oklahoma. Ahead of the low the pressure gradient has tightened across the region. As a result gusty southerly winds are occurring across the area. Gusts up to 30 to 35 mph will continue through this evening into tonight. Lift is also overspreading the area ahead of the upper level low. An area of showers are currently pushing across the western Missouri Ozarks this afternoon. Instability is limited across the area at this time so not seeing much lightning but an isolated lightning strike or two is not of the questions this afternoon. A cold front is also associated with this system. Storms are currently developing along the front across western Oklahoma into western Kansas. As the system moves east the front and this activity will continue develop and move east. Height falls associated with the approach of the upper level low will result in instability increasing at least somewhat across the area. Moisture is advecting north in the gusty winds, but the better quality moisture return will likely remain south of the area. Still as we get into the evening hours more embedded storms will begin to develop as at least some instability can be realized. The main strong to severe risk will occur with the storms developing along the cold front as it moves east. Even with the height falls instability will still not be that much to speak of. However, across far southern Missouri a lot of this instability will be in the lowest levels of the atmosphere. Strong shear and forcing will accompany this system. With the given shear there is not enough instability to support discrete storms, however, a line of storms, especially along the front could possibly maintain itself with the marginal amount of instability it will have to work with. The main risk will be scattered damaging straight line winds with any bowing segments in the line. Under the core of the low there may be just enough instability for hail up to the size of quarters west of Highway 65 but think this is overall a low risk. Strong low level shear will be in place and with the low level cape there is a very low risk for a brief isolated tornado across far southwestern Missouri, but the better chances will be southwest of our area. The instability is the limiting factor as there may not be enough to support a line being balance or slightly shear dominate. The convection ongoing across the area ahead of the storms could also affect the potential, but again the main risk should be scattered damaging straight line winds. The showers and storms will track across the area and end from west to east tonight. The upper level low will move across the area tomorrow, and a few light showers or drizzle will be possible with the low passage Wednesday morning. Cooler conditions will occur on Wednesday as highs in the upper 40s to the lower 50s occur. Winds will become more westerly tonight into Wednesday morning and will remain on the breezy and gusty side. Winds will then become more northwesterly and gradually decrease through the afternoon hours on Wednesday. .LONG TERM...(Wednesday Night through Tuesday) Issued at 336 PM CST Tue Nov 24 2020 Thanksgiving day will likely be the nicest day of the week as highs warm into the upper 50s to the middle 60s under sunny skies and just a light breeze. An upper level trough and weak front will push through the area on Friday. A dry air mass will be in place so not expecting any precipitation with this system. Highs on Friday will be in the middle 50s. An upper level low will dig into the southwestern U.S. then track to the east this weekend. There are still questions on track and timing of this low. If the low tracks far enough to the north some light rain will be possible across the area late in the weekend. Early next week another upper level trough will dive out of the northern Plains and set the stag for much colder temperatures early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 523 PM CST Tue Nov 24 2020 Showers continue to be found across southern Missouri early this evening all ahead of an aapproaching low pressure system and associated front. Further west, a line of thunderstorms was moving across north central Oklahoma just west of Interstate 35. This line of storms will be moving through southern Missouri later this evening and into the overnight hours. Ceilings will bounce between MVFR and VFR ahead of the system, with localized IFR conditions possible within the storms. AS the activity exits late tonight will see ceilings lower into the IFR category and remain there through much of the remainder of the TAF period. There could be some improvement after 18Z Wednesday, especially at KJLN. Southerly winds will pick up again later this evening and then switch to the west between 12Z-18Z Wednesday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Raberding
Hazardous weather outlook, Nov 24, 1:03 PM CST, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 103 PM CST Tue Nov 24 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 103 PM CST Tue Nov 24 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Gusty southerly winds will continue across the area though tonight, but will become more westerly overnight. Wind gusts up to 30 to 35 mph can be expected at times. Scattered showers and thunderstorms will be occur at time from this afternoon into Wednesday morning. There is brief window for a few strong to severe storms this evening into the overnight hours if enough instability can develop. This window will occur between 7 PM and 3 AM CST from west to east across the area. The primary severe weather potential will be damaging wind gusts up to 60 mph. Hail to the size of quarters may be possible west of Highway 65 with a few of the strongest storms. Due to strong wind shear there could be a very low risk for an isolated brief tornado across southwestern Missouri this evening, but the better potential will be to the southwest of the area, as limited instability will limit this potential. The rainfall will move to the east fairly quickly with this system, therefore widespread flooding is not expected. However, portions of south central Missouri may see over an inch of rainfall. Minor flooding of flood prone areas including low water crossings may be possible this evening and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Breezy conditions will persist into Wednesday morning behind the cold front. Westerly wind gusts up to around 30 mph will be common during the morning hours. Winds gradually weaken Wednesday afternoon from west to east. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed through tonight at this time. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Nov 24, 8:44 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
844 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 2 W HALLOWELL 37.17N 95.03W
11/24/2020 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL REPORTED BY
EMERGENCY MANAGER.
&&
JLRLocal storm report, Nov 24, 9:11 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 5 SW IRON GATES 37.00N 94.62W
11/24/2020 E1.00 INCH NEWTON MO FIRE DEPT/RESCUE
&&
JLRLocal storm report, Nov 24, 9:18 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CST TUE NOV 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 1 NNE AIRPORT DRIVE 37.16N 94.50W
11/24/2020 M62 MPH JASPER MO ASOS
&&
JLRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 8:58 PM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper, McDonald, Newton | 47 min |
| Nov 24, 10:04 PM CST | Special Weather Statement | SGF | Christian, Greene, Stone, Taney | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.